Q. I am currently under care by Psychiatrist and my Psychologist for bipolar disorder which I probably have "inherited" because both my brothers are bipolar disorder victims and many people in our parents families were, mine was apparently triggered from husband's infidelity (1999). I am on Celexa, Ativan and Depakote for when I am "racing". 

My question can I still take 30mg phenterimine from a diet center? When I was mildly manic my Dr said no, not with this Mania thing going on, well if that part is under raps, could something happen to me? I've cheated a little and I feel fine, but need to know if there is a problem with being on the Celexa I take at night, no longer on Depakote. 

Please reply, then I'll feel better about confronting my Dr(s). The medications I have ever had for depression never do much but make you extremely sluggish, and mentally un alert, not a very encouraging thing when you already feel so bad. Phenterimine does not get me high or jittery, just alert and more focused. My argument is if CNS is what I need then why not, children are given Ritalin so readily for ADD, ADHD, and I really think that is my problem, my brother's doctor gave him Ritalin, it worked for his depression and focus problem.

  A. I would not give stimulants to you if you were my patient and you had bipolar disorder. It is unclear what your diagnosis is, and the problem may be that you are getting symptoms treated instead of the underlying biological malady. Ask your doctor and psychologist to review what they think is wrong, and how they plan to treat the disease. If you are unhappy, get another opinion. If the plan makes sense, you may want to talk to them about alternative medication and psychotherapies if the status quo is not satisfactory. Do not stop and start medications on your own. "Cheating" angers the treating parties since they are unsure about meds or therapy failed due to it being wrong or your noncompliance. Talk it over with your clinicians, and ask them why they chose not to use Ritalin or other medications.